Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 28, 2021, 3:29 PM MST for Santa Cruz County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 3:29 PM MST (22:29 UTC)
- Expired
- Jul 28, 2021, 4:00 PM MST
- In force
- 31 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 35 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -424 J/kg
- Mixed-layer LCL
- 1855 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531 WWUS85 KTWC 282229 SPSTWC Special Weather Statement National Weather Service Tucson AZ 329 PM MST Wed Jul 28 2021 AZZ507-513-282300- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon- 329 PM MST Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE AND NORTHEASTERN SANTA CRUZ COUNTIES UNTIL 400 PM MST... At 328 PM MST, Doppler radar was tracking a strong thunderstorm over Whetstone, or 14 miles northwest of Sierra Vista, moving south at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Whetstone, Huachuca City and Fort Huachuca. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3170 11046 3176 11031 3161 11022 3157 11043 TIME...MOT...LOC 2228Z 340DEG 7KT 3168 11036 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 28, 2:57 PM MST, 32 minutes earlier.
Area forecast discussion, Jul 28, 2:57 PM MST, 32 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 257 PM MST Wed Jul 28 2021 .SYNOPSIS...Isolated to scattered storms are expected today before a more active weather period begins Thursday into the weekend. High temperatures will run near to a few degrees below seasonal normals. && .DISCUSSION...Isolated showers and thunderstorms were developing across the area this afternoon. This activity will be somewhat limited today as the air mass was slightly drier and more stable. This lull will be short-lived as another upper low tracks westward and starts to impact the region Thursday into at least Saturday. Uncertainty remained with the track of this feature as it weakens over northern Mexico on Friday. Remnants of the upper low will lift northward through parts of AZ around late Friday into Saturday. Overall, this scenario will not be as rare as last week and weekend, but with the ground saturated in many areas there will likely be local impacts again from periods of heavy rain. && .AVIATION...Valid through 30/00Z. Isolated SHRA/TSRA this afternoon with the best chance for KOLS. A few TSRA+ with gusty outflow winds to 40kts+ are possible. Brief MVFR due to CIGS/VIS possible. Convection will slowly diminish after sunset before ramping up Thursday afternoon again. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER....Isolated to scattered showers and thunderstorms will be possible each afternoon and evening. Precipitation chances increase further on Thursday. Gusty, erratic winds and locally heavy rainfall will accompany any storms that develop. High temperatures will be near to slightly below normal through Friday, lowering to below normal levels this weekend. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 28, 9:33 AM MST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
933 AM MST WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM FLASH FLOOD 10 ESE TUCSON 32.13N 110.73W
07/27/2021 PIMA AZ PUBLIC
12-18 INCHES OF WATER FLOWING OVER OLD
SPANISH TRAIL FROM THE RINCON CREEK. VIDEO
OF FLOW OF WATER FROM TWITTER POST.
&&
KJSLocal storm report, Jul 28, 9:42 AM MST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
942 AM MST WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 13 ESE TUCSON 32.12N 110.69W
07/27/2021 PIMA AZ PUBLIC
CAMINO LOMA ALTA FLOODED FROM THE RINCON
CREEK. VIDEO OF FLOW IS FROM TWITTER POST.
&&
KJSSpecial weather statement, Jul 28, 3:29 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 329 PM MST Wed Jul 28 2021 AZZ507-513-282300- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon- 329 PM MST Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE AND NORTHEASTERN SANTA CRUZ COUNTIES UNTIL 400 PM MST... At 328 PM MST, Doppler radar was tracking a strong thunderstorm over Whetstone, or 14 miles northwest of Sierra Vista, moving south at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Whetstone, Huachuca City and Fort Huachuca. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3170 11046 3176 11031 3161 11022 3157 11043 TIME...MOT...LOC 2228Z 340DEG 7KT 3168 11036
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:10 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 27, 5:47 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 28, 4:05 PM MST | Special Weather Statement | TWC | Santa Cruz | 25 min |
| Jul 28, 4:22 PM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 2 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.